Alert archive / North Carolina / Flash Flood Warnings in 2001
Flash Flood Warning 8, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 16, 2001, 3:05 PM EDT for Edgecombe County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2001, 3:05 PM EDT (19:05 UTC)
- Expired
- Jun 16, 2001, 7:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 161910 FFWRAH NCC065-162300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 305 PM EDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN EDGECOMBE COUNTY IN NORTH CAROLINA * UNTIL 700 PM EDT * AT 305 PM EDT LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A DIKE FAILURE ON THE DEEP CREEK NEAR THE COMMUNITY OF SPEED. * THE DIKE HAS BEGUN TO FAIL...WATER IS FLOWING TOWARD THE TOWN OF SPEED. THIS WILL RESULT IN ADDITIONAL FLOODING ACROSS PORTIONS OF NORTHEASTERN EDGECOMBE COUNTY NEAR SPEED. RESIDENTS NEAR THE COMMUNITY OF SPEED SHOULD MOVE TO HIGHER GROUND NOW FLOODING WILL OCCUR RAPIDLY. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:46 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 16, 2:46 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT FRI JUN 15 2001 WEAK FRONT NOW MOVING ACROSS CENTRAL NORTH CAROLINA WILL MOVE TO COAST BY MORNING. ALTHOUGH THERE IS LITTLE DYNAMIC SUPPORT... ATMOSPHERE IS MOIST AND UNSTABLE. AFTERNOON HEATING IS FIRING UNORGANIZED AREAS OF CONVECTION WHICH SHOULD DIMINISH AND MOVE TO COAST OVERNIGHT. WILL DIMINISH PRECIPITATION FROM THE NORTHWEST DURING THE EVENING AND OVERNIGHT HOURS. FROM SUNDAY INTO MID WEEK WARM RIDGING WILL PROVIDE A DRY PERIOD. .RAH...NONE SWH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:00 PM EDT | Flash Flood Warning | RAH | Halifax | 3 hr |
| Jun 15, 10:48 PM EDT | Flash Flood Warning | RAH | Halifax | 3 hr |
| Jun 16, 5:07 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 53 min |
| Jun 16, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 44 min |
| Jun 16, 6:25 PM EDT | Flash Flood Warning | RAH | Cumberland | 2 hr |
| Jun 16, 6:47 PM EDT | Flash Flood Warning | RAH | Edgecombe | 6 hr |
| Jun 16, 7:10 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 65 min |
| Jun 16, 7:30 PM EDT | Flash Flood Warning | RAH | Halifax | 3 hr |
| Jun 16, 7:43 PM EDT | Flash Flood Warning | RAH | Wake | 2 hr |
| Jun 16, 7:45 PM EDT | Flash Flood Warning | RAH | Nash | 3 hr |
| Jun 16, 7:51 PM EDT | Flash Flood Warning | RAH | Wayne | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.